MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955113
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Recurrence of the hernia or soft tissue defect is a known complication of hernia repair surgery and is listed in the adverse reactions section of the instructions for use, supplied with the device.Evaluation of photos provided confirmed the reported condition but do not allow for any conclusion to be made as to the cause of the patient's post-op hernia recurrence.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 71 units released for distribution in (b)(6) 2020.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - sample discarded.
 
Event or Problem Description
A patient underwent a laparoscopic repair of midline multi-recurrent complex ventral (incisional) hernia 15cm x 23cm with multiple defects on(b)(6) 2020.A ventralight st w/echo ps was used for the repair.Surgeon reports on (b)(6) 2023 the patient had a hernia recurrence.Surgeon noted the mesh has split in midline.The caudal edge was floating free from the abdominal wall.The cranial edge was secure.The left and right sides were attached.The lower midline suture line was also disrupted.Per surgeon, ¿i am not entirely sure why the midline mesh and suture repair has failed.I don¿t think any mesh was salvaged¿ (for evaluation/ return).

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17181382
Report Number1213643-2023-00242
Device Sequence Number6809539
Product Code FTL
UDI-Device Identifier00801741031694
UDI-Public(01)00801741031694
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number5955113
Device Lot NumberHUDZ2074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale